Doctors Lounge - Pharmacy Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pharmacy & Drug Topics
Question: Drugs Cause Body Odor?
|Elspeth - Tue Dec 14, 2004 12:49 am||
My father just turned 83. Off and on for about the past three years, he's had a very strange and intense body odor. It smells sort of like penicillin mixed with wet wool, if you can imagine that. It's so rank and unpleasant that it's hard to sit in the same room with my Dad when he's exuding this smell. It's completely unlike his normal body odor. It comes and goes, staying sometimes for months and sometimes for just a few days.
My Dad is on various medications: do you know of any drug that might cause a body odor like this?
Many thanks in advance,
|Theresa Jones, RN - Thu Dec 16, 2004 6:11 pm||
Body odor can be caused by numerous things,poor hygiene, medications, alcohol, herbs, certain foods,infection, certain medical conditions etc.The medications that your dad is on, are they the same ones he takes on a normal basis even when the episodes of body odor occur? Is he doing something different during these episodes or has he been ill during these times? Has he been evaluated by a physician during these times?
I know these are a multitude of questions but it would be difficult to say exactly what the cause could possibly be without asking those questions.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.